MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEETM FEMUR, NONPOROUS, 11R; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ENCORE MEDICAL L.P. EMPOWR PS KNEETM FEMUR, NONPOROUS, 11R; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 242-02-111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - mdr - significant adverse event/required intervention to prevent impairment/damage (revision).
 
Additional Manufacturer Narrative
Added d4 (expiration date), added h4 (device manufacture date).The agent reported "(the surgeon elected to use a "hoffman" style spacer because of the tibial bone loss and was unable to clear their prior infection.The spacer implants were removed and replaced with a new "hoffman" style component)".The previous surgery and the surgery detailed in this event occurred 2 years and 4 months apart.This evaluation is limited in scope as limited information was provided to djo surgical - austin for review.If information regarding cultures identified in the infection, the severity of the infection or any other relevant information is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.Root cause: the root cause of this complaint was a revision surgery due to bone loss and infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.Containment: inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Device history records review: a review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was a nonconformance associated with the concomitant part which document that out of (b)(4) parts lot 4 parts were rejected and scrapped during deburr and inspection process.Second, there was an ncmr associated with the concomitant part which document that out of (b)(4) parts lot, all the parts were rejected due to.005 perpendicularity feature not inspected, is was incorrect.Later, the rejected parts were reworked after proper justification.All other items in the respective lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Complaint history: customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.

Brand Name
EMPOWR PS KNEETM FEMUR, NONPOROUS, 11R
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758-5445
MDR Report Key18213155
Report Number1644408-2023-01681
Device Sequence Number15108710
Product Code JWH
UDI-Device Identifier00888912171915
UDI-Public00888912171915
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2023
Device Catalogue Number242-02-111
Device Lot Number874T1035
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
346-10-711 , LOT 429V1003; 352-01-111 , LOT 303V1006; 354-10-065 , LOT 104Y1002
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale